Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2020, 4:51 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 4:51 PM CDT (21:51 UTC)
- Expired
- May 25, 2020, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
556
WUUS53 KEAX 252151
SVREAX
MOC129-171-252215-
/O.NEW.KEAX.SV.W.0086.200525T2151Z-200525T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
451 PM CDT Mon May 25 2020
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Putnam County in north central Missouri...
Mercer County in north central Missouri...
* Until 515 PM CDT.
* At 451 PM CDT, a severe thunderstorm was located near Spickard, or
14 miles north of Trenton, moving north at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Princeton, Mercer, Powersville, South Lineville, Mill Grove and
Modena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4038 9335 4038 9337 4033 9337 4026 9339
4026 9350 4029 9370 4058 9369 4058 9327
TIME...MOT...LOC 2151Z 196DEG 33KT 4027 9352
HAIL...0.88IN
WIND...60MPH
$$
Barham1 follow-up statement
319
WWUS53 KEAX 252206
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
506 PM CDT Mon May 25 2020
MOC171-252216-
/O.CAN.KEAX.SV.W.0086.000000T0000Z-200525T2215Z/
Putnam MO-
506 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4038 9338 4040 9369 4058 9369 4058 9338
TIME...MOT...LOC 2206Z 196DEG 33KT 4041 9347
$$
MOC129-252215-
/O.CON.KEAX.SV.W.0086.000000T0000Z-200525T2215Z/
Mercer MO-
506 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN MERCER COUNTY...
At 506 PM CDT, a severe thunderstorm was located near Princeton, or
22 miles northwest of Milan, moving north at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Mercer and South Lineville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4038 9338 4040 9369 4058 9369 4058 9338
TIME...MOT...LOC 2206Z 196DEG 33KT 4041 9347
HAIL...0.88IN
WIND...60MPH
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:13 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 25, 2:13 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
213 PM CDT Mon May 25 2020
.Discussion...
Issued at 213 PM CDT MON MAY 25 2020
Southerly flow through pretty much the entire column has resulted in
a very humid air mass with precipitable water values pushing max
values or at least above the 95th percentile. Breaks in the
clouds earlier in the day resulted in temperatures nearing or
exceeding convective temperatures with CU and showers and storms
quickly developing as a result. With around 1000 to as much as
2000 J/kg of CAPE, in this environment, showers and storms will
become more widespread through the afternoon across mainly eastern
KS and western MO. While each cell will be relatively short-lived
in any given location, each cell will be very efficient in its
rainfall and any area that sees multiple cells could quickly pile
up the rainfall with pockets of 1 to 3 inch rainfalls likely. Will
keep the flash flood watch going in its current configuration as
a result. The threat of severe weather looks low but really can't
be ruled out at this time. The wave to our west is enhancing the
shear in the area which would lead better storm organization.
Also, with no real surface focus and cells developing
simultaneously, there's a number of mergers going on and this
should limit storm organization. With low LCLs in the relatively
stronger shear can't rule out a brief tornado but overall, hail
and gusty winds look like the main threat, in addition to the
heavy rain threat.
There will be drop off in activity tonight as this initial wave
moves away. But another wave will move northward, likely after
midnight, and spread more widespread showers and embedded
thunderstorms to eastern KS and western MO through the tomorrow
morning. With a similar moisture profile, storms could again
produce locally heavy rainfall across eastern KS and western MO.
Instability will be weaker so not expecting severe weather.
The upper wave responsible for this mess will cutoff to our
southwest. As a result we'll see continued chances for precipitation
through at least Thursday/ Thursday night. Near to below normal
temperatures are also expected in this pattern. The weather should
begin to quiet down for the weekend as the low moves away from the
area and an upper ridge builds eastward into the middle of the
country.
&&
.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1209 PM CDT MON MAY 25 2020
Showers and storms are beginning to develop to the southwest of
the terminals and should increase in coverage as they build north
and east. Have maintained the TSRA group for this afternoon as a
result. Additionally, ceilings should trend to IFR tonight in the
vicinity of a front that will be in the area. Another round of
showers and storms looks possible tomorrow morning. Instability
looks weaker so have just mentioned VCTS with a SHRA group.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Tuesday evening for MOZ001>008-011>016-
020>024-028>031-037-038-043-044-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, May 25, 5:00 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Mon May 25 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Mon May 25 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of thunderstorms are expected today into tonight. A couple strong storms are possible this afternoon along with the potential for heavy rainfall. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off storm chances continue through Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 25, 3:48 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 348 PM CDT Mon May 25 2020 MOZ054-252130- Henry MO- 348 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 430 PM CDT... At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near Deepwater, or 12 miles south of Clinton, moving north at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clinton, Calhoun, Deepwater, Coal, Brownington, La Due, Hartwell and Truman Lake. LAT...LON 3821 9392 3857 9394 3855 9355 3820 9357 TIME...MOT...LOC 2048Z 181DEG 29KT 3819 9381 Barham
Special weather statement, May 25, 3:50 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 350 PM CDT Mon May 25 2020 MOZ005-006-014-015-022-023-252145- Grundy MO-Mercer MO-Daviess MO-Livingston MO-Caldwell MO-Harrison MO- 350 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIESS...WESTERN GRUNDY... SOUTHWESTERN MERCER...SOUTHEASTERN HARRISON...NORTHEASTERN CALDWELL AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 445 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near Jamesport, or near Gallatin, moving north at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trenton, Bethany, Gallatin, Princeton, Jamesport, Ridgeway, Breckenridge, Gilman City, Cainsville, Coffey, Jameson, Mooresville, Mount Moriah, Brimson, Lock Springs and Modena. This includes Interstate 35 in Missouri between mile markers 81 and 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3974 9366 3977 9403 4046 9412 4045 9359 TIME...MOT...LOC 2050Z 181DEG 29KT 3996 9387 Barham
Special weather statement, May 25, 4:19 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 419 PM CDT Mon May 25 2020 MOZ005>007-014>016-023-024-252200- Putnam MO-Grundy MO-Mercer MO-Daviess MO-Livingston MO-Linn MO- Harrison MO-Sullivan MO- 419 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS... NORTHWESTERN LINN...GRUNDY...WESTERN PUTNAM...MERCER...WESTERN SULLIVAN...EASTERN HARRISON AND NORTHEASTERN LIVINGSTON COUNTIES UNTIL 500 PM CDT... At 419 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Gilman City to near Trenton to 8 miles north of Wheeling. Movement was north at 50 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Trenton, Princeton, Ridgeway, Gilman City, Mercer, Cainsville, Spickard, Galt, Chula, Laredo, Blythedale, Newtown, Humphreys, Mount Moriah, Lucerne, Tindall, Brimson, Harris, Powersville and Pleasanton. This includes Interstate 35 in Missouri between mile markers 108 and 114. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3981 9332 4006 9398 4058 9397 4058 9320 TIME...MOT...LOC 2119Z 183DEG 42KT 4011 9392 4001 9360 3990 9336 Barham
Special weather statement, May 25, 4:24 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 424 PM CDT Mon May 25 2020 MOZ038-044-054-252215- Johnson MO-Lafayette MO-Henry MO- 424 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...LAFAYETTE AND JOHNSON COUNTIES UNTIL 515 PM CDT... At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near Leeton, or 9 miles south of Warrensburg, moving north at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Warrensburg, Odessa, Higginsville, Windsor, Knob Noster, Concordia, Whiteman Air Force Base, Wellington, Leeton, Corder, Alma, Chilhowee, Blackburn, Mayview, Whiteman Afb, Lake Lafayette, Centerview, Emma, Aullville and Fayetteville. This includes Interstate 70 in Missouri between mile markers 37 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3855 9394 3914 9398 3915 9348 3854 9351 TIME...MOT...LOC 2124Z 182DEG 44KT 3862 9375 Barham
Special weather statement, May 25, 4:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
428 PM CDT Mon May 25 2020
MOZ016-017-024-025-252215-
Macon MO-Adair MO-Linn MO-Sullivan MO-
428 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...NORTHEASTERN LINN...
SOUTHEASTERN SULLIVAN AND MACON COUNTIES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Bucklin to 8 miles north of
Callao to near Macon. Movement was north at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kirksville, Macon, La Plata, Bevier, Novinger, Atlanta, Callao,
Greencastle, Brashear, New Cambria, Gibbs, Millard, Elmer, Ethel,
South Gifford, Kirksville Regional, New Boston, Excello, Winigan and
Green Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3960 9243 3976 9272 3988 9303 4032 9288
4028 9246 4021 9234 3995 9235 3995 9229
3979 9229
TIME...MOT...LOC 2128Z 202DEG 32KT 3991 9294 3988 9268 3972 9242
BarhamLocal storm report, May 25, 4:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 2 NE RUSHVILLE 39.61N 94.99W
05/25/2020 BUCHANAN MO NWS EMPLOYEE
DELAYED REPORT. NWS EMPLOYEE SAW TORNADO
SEVERAL MILES NORTH OF THEIR LOCATION. THEY
NOTED THE TIME AND LOCATION WAS ESTIMATED BY
RADAR. THE TORNADO LIKELY WAS BRIEF.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:33 PM CDT | Special Weather Statement | EAX | Howard | 42 min |
| May 24, 7:52 PM CDT | Special Weather Statement | EAX | Cooper | 38 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 19 min |
| May 24, 8:02 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| May 24, 8:16 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
| May 24, 8:24 PM CDT | Special Weather Statement | EAX | Lafayette | 36 min |
| May 24, 8:44 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 24, 8:52 PM CDT | Special Weather Statement | EAX | Randolph | 38 min |
| May 24, 9:31 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| May 25, 8:14 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 52 hr |
| May 25, 8:14 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 71 hr |
| May 25, 9:18 AM CDT | River Flood Warning | EAX | Chariton, Macon | 59 hr |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 21 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| May 25, 2:18 PM CDT | Special Weather Statement | EAX | Buchanan | 42 min |
| May 25, 2:23 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 37 min |
| May 25, 2:49 PM CDT | Special Weather Statement | EAX | Andrew | 41 min |
| May 25, 2:53 PM CDT | Special Weather Statement | EAX | Saline | 52 min |
| May 25, 2:55 PM CDT | Special Weather Statement | EAX | Ray | 50 min |
| May 25, 2:58 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 32 min |
| May 25, 3:19 PM CDT | Special Weather Statement | EAX | Caldwell | 41 min |
| May 25, 3:27 PM CDT | Special Weather Statement | EAX | Carroll, Chariton, Livingston | 48 min |
| May 25, 3:32 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 25, 3:46 PM CDT | Special Weather Statement | EAX | Andrew | 44 min |
| May 25, 3:48 PM CDT | Special Weather Statement | EAX | Henry | 42 min |
| May 25, 3:50 PM CDT | Special Weather Statement | EAX | Daviess, Harrison | 55 min |
| May 25, 4:19 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 41 min |
| May 25, 4:24 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 51 min |
| May 25, 4:28 PM CDT | Special Weather Statement | EAX | Adair, Macon | 47 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 29 min |
| May 25, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 26 min |
| May 25, 4:44 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Ray | 34 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 36 min |
| May 25, 5:10 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 65 min |
| May 25, 5:15 PM CDT | Special Weather Statement | EAX | Carroll | 45 min |
| May 25, 5:21 PM CDT | Special Weather Statement | EAX | Putnam | 39 min |
| May 25, 5:57 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 48 min |
| May 25, 6:02 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph | 43 min |
| May 25, 6:37 PM CDT | Special Weather Statement | EAX | Linn, Macon, Sullivan | 38 min |
| May 25, 6:46 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.